Hail, Dawes
- When
- May 23, 4:28 PM MST to 4:32 PM MST
- Where
- Dawes County, 10 mi NE of Chadron
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.933, -102.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 23, 2:10 PM MST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 310 PM MDT FRI MAY 23 2003 .SHORT TERM...RATHER QUIET OVER CWA ATTM BUT SOME SHOWERS AND TSTRMS WILL DVLP BY THIS EVENING IN WK SFC CONVERGENGE AREA OVR FAR ERN WY. ACTIVITY WILL THEN MOVE ESE OVER NEB PANHANDLE THIS EVENING. AS WEAK SFC FRONT PUSHES SE ACROSS CWA. A LITTLE COOLER OVER THE ERN CWA SATURDAY AS SFC HIGH SLIDES WELL NE OF AREA BUT WITH WK SFC UPSLOPE FLOW CONTINUING A FEW TSTRMS AGAIN POSSIBLE MAINLY NR THE SE WY MTNS. .LONG TERM...WILL KEEP A SLIGHT CHANCE OF TSTMS OVER WRN AND SRN CWA SATURDAY EVENING. A SHARP UPPER RIDGE WILL DOMINATE THE WX SUNDAY AND FOR THE MEMORIAL DAY HOLIDAY. SOME MOISTURE AND INSTABILITY WILL BE MAINLY OVER WESTERN PART OF CWA AS MORE STABLE AIR DOMINATES THE NEBRASKA PANHANDLE. WILL GO WITH 20-30 PERCENT POPS WY PORTION CWA ...10-20 PERCENT ENOUGH FOR THE PANHANDLE. STRONG UPPER HIGH CENTER BUILDS INTO NV TUE. GFS STILL SHOWS SOME MOISTURE AND INSTABILITY SHIFTING EAST ACROSS THE CWA...SO WILL GO WITH 20 PERCENT POPS MOST OF CWA. ON WED...THE UPPER HIGH CENTER AND BUILDING RIDGE LEAN MORE OVER THE CWA...SO WILL GO WITH DRY AND WARM FORECAST. NEXT SYSTEM SWEEPING DOWN FROM THE NW WILL BRING A CHANCE OF SHOWERS/TSTMS AND COOLER TEMPS THU AND FRI. MAV MAX TEMPS LOOK TOO COOL FOR SUNDAY. .CYS... WY...NONE. NE...NONE. RE/JLH
NEZ001>003-019>021-054-055-WYZ059>070-241200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1033 AM MDT FRI MAY 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND SPREAD OVER THE SOUTHEAST WYOMING PLAINS AND THE WESTERN NEBRASKA PANHANDLE LATE THIS AFTERNOON AND INTO THIS EVENING. A FEW STORMS COULD PRODUCE SOME SMALL HAIL AND GUSTY WINDS...ESPECIALLY OVER SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE WILL BE AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE EACH DAY DURING THIS PERIOD. DESPITE AN UPPER LEVEL RIDGE PREVAILING OVER THE REGION...PERSISTENT LOW LEVEL MOISTURE AND UPSLOPE FLOW WILL HELP TO INITIATE CONVECTION EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. RE WCJIN-WYSE-WYNE
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361753.